MAUDE Adverse Event Report: CRYOSURGERY, INC. Verruca-Freeze; CRYOSURGICAL UNIT

CRYOSURGERY, INC. Verruca-Freeze; CRYOSURGICAL UNIT
Model Number VFC65
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a licensed healthcare professional used a verruca-freeze cryosurgical system (lot vf2531502) to treat a large wart on the finger of a 14-year-old patient at a pediatric clinic.The practitioner selected a 9mm cryocone applicator, pressed it to create a seal, and sprayed cryogen against the inside of the cryocone.Cryogen leaked outside the cryocone onto the patient's finger and through a towel onto the patient's thigh.Both areas became pink and were rinsed.The thigh became slightly raised shortly after.A thin layer of petroleum jelly was applied to both areas.By the following day, the patient developed large blisters on the finger requiring care at a burn hospital.The patient was diagnosed with a partial thickness burn on the finger requiring debridement and is receiving ongoing burn hospital follow-up.A first degree burn on the thigh is healing without complication.
 
Additional Manufacturer Narrative
Investigation determined the cryocone applicator was used contrary to ifu guidance, which specifies cryobud applicators for hands and bony areas.Device not returned for evaluation.Root cause: incorrect applicator selection.Remedial action: ifu revision to add explicit contraindication for cryocone use on bony areas.

Brand Name
Verruca-Freeze
Common Device Name
CRYOSURGICAL UNIT
Manufacturer (Section D)
CRYOSURGERY, INC.
5829 old harding pike
nashville TN 37205
Manufacturer (Section G)
CRYOSURGERY, INC.
5829 old harding pike
nashville TN 37205
Manufacturer Contact
kaitlyn clements
5829 old harding pike
nashville, TN 37205
+1(615)354-0414
MDR Report Key50279546
Report Number1056356-2026-00001
Device Sequence Number10068430
Product Code GEH
UDI-Device Identifier00865715000307
UDI-Public(01)00865715000307(10)VF2531502
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K982506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Relabeling
Type of Report Initial
Report Date (Section B) 08/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVFC65
Device Lot NumberVF2531502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Initial Report FDA Received Date08/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexFemale